Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 150, NWS Memphis, TN

June 21, 2001Itawamba County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2001, 6:12 PM CDT for Itawamba County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2001, 6:12 PM CDT (23:12 UTC)
Expired
Jun 21, 2001, 6:45 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Itawamba County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 212312
SVRMEM
MSC057-212345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 645 PM CDT.

* AT 607 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES SOUTHWEST OF MANTACHIE...MOVING EAST AT 40 MPH.

* CITEIES IN THE PATH OF THIS STORM THROUGH 645 PM CDT INCLUDE...
  MANTACHIE...
  FULTON...
  FAIRVIEW...
  TREMONT...

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:15 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 21, 3:15 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT THU JUN 21 2001

CURRENTLY...SURFACE LOW STRETCH OUT ACROSS KENTUCKY INTO NW
TENNESSEE WITH THE COLD FRONT MOVING INTO THE EXTREME NW PART OF THE
FA. SCATTERED TSRA MOVING OUT OF WEST TN AND SOME SCT SHRA W/
ISOLATED TSRA OVER NORTH CENTRAL ARKANSAS. SO WILL CONTINUE W/ SCT
COVERAGE FOR TONIGHT.

FOR TONIGHT...COLD FRONT WILL CONTINUE TO MOVE ACROSS THE FORECAST
AREA TONIGHT WHICH WILL CONTINUE THE THREAT FOR PRECIP. MEANWHILE
THE TROUGH AXIS WILL BE OVER THE WESTERN PARTS OF THE CWA AROUND 06Z
TONIGHT. FOR TOMORROW AFTERNOON...SURFACE LOW WILL BE OVER THE GREAT
LAKES AREA AND THE FRONT WILL EXTEND NEAR OR SOUTH AND EAST OF THE
FA. MAY CONSIDER KEEPING SLIGHT CHANCE OR CHANCE WORDING FOR THE
MORNING IN TUP GROUPING...ELSEWHERE HIGH PRESSURE WILL MOVE IN AND
DRY AND SLIGHTLY COOLER TEMPS WILL MOVE IN. SATURDAY...EXPECT DRY
WEATHER AS THE CENTER OF THE SURFACE HIGH MOVES NORTH OF THE AREA
AND THE UPPER LEVEL TROUGH AXIS MOVES INTO MIDDLE TENNESSEE.

TEMPS...GUIDANCE IN AGREEMENT AND WILL BE NEAR FOR THE NEXT 3
PERIODS. IN THE 4TH PERIOD WILL GENERALLY BE 1-2 HIGHER.

IN SHORT...NOT MUCH CHANGES TO THE PREVIOUS PACKAGE.

...NEAR FINAL NUMBERS...
MEM BB 066/083 064/086 066 4000
MKL BB 064/081 059/084 061 4000
JBR BB 064/082 059/085 062 3000
TUP BB 067/083 062/084 063 5200

.MEG...NONE.

Q

In the hours before

Local storm report, Jun 21, 2:58 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
258 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    SAVANNAH                  TN   WIND DAMAGE
06/21/01   HARDIN                         NUMEROUS TREES DOWN AND
                                          POWER OUTAGESREPORTED BY
                                          LAW ENFORCEMENT _

BLM
Special weather statement, Jun 21, 3:50 PM CDT, 2 hours 22 minutes before
TNZ004-021-052>055-089>092-212125-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT THU JUN 21 2001

...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF WEST
TENNESSEE...

SEVERE THUNDERSTORM WATCH NUMBER 462 THAT WAS ISSUED FOR MUCH OF
WEST TENNESSEE HAS BEEN CANCELLED. THE COUNTIES NO LONGER UNDER THE
WATCH ARE CHESTER...DECATUR...FAYETTE...HARDEMAN...HARDIN...
HENDERSON...MADISON...MCNAIRY...CARROLL...AND HENRY.

THE STORMS THAT PROMPTED THE WATCH HAVE MOVED OUT OF THE AREA AND NO
LONGER POSE A THREAT OF SEVERE WEATHER. HOWEVER...THERE WILL BE THE
POTENTIAL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN
DURING THE EVENING AND OVERNIGHT HOURS AS A COLD FRONT MOVES ACROSS
THE AREA TONIGHT.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.